Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 28, NWS Miami, FL

June 6, 2004Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2004, 1:08 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2004, 1:08 PM EDT (17:08 UTC)
Expired
Jun 6, 2004, 1:30 PM EDT
In force
22 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 77 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2004-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2004-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1998 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 061708
SVRMIA
FLC011-099-061730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT SUN JUN 6 2004

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 130 PM EDT

* AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STORM CAPABLE OF PRODUCING DAMAGING WINDS OVER CORAL SPRINGS...
  MOVING SOUTH AT 20 MPH.

* THE STORM WILL AFFECT...
  BOCA RATON BY 103
  CORAL SPRINGS BY 105 PM EDT.
  MARGATE BY 110 PM EDT.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 2632 8015 2633 8027 2620 8026 2620 8015

$$

GARCIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:15 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 6, 10:15 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1015 AM EDT SUN JUN 6 2004

.UPDATE...UPDATED ZONE FORECAST TO INDICATE A FEW STORMS MAY BE
STRONG THIS AFTERNOON WITH STRONG GUSTY WINDS...BUT ESPECIALLY
LOCALLY HEAVY DOWNPOURS. 12Z SOUNDING INDICATED A MEAN STEERING FLOW
OF ONLY 3 KTS WITH A CALCULATED STORM MOTION OF ONLY 2 KTS. SO
HOWEVER MANY STORMS DEVELOP AND WHEREVER THEY DO...THEY WILL BARELY
MOVE. OTHER PARAMETERS INDICATE A CHANCE FOR WET MICROBURSTS ALSO
THIS AFTERNOON. THE MOVEMENT OF THE STORMS IS EXPECTED TO BE MORE
EASTWARD TODAY...SO EVEN MIAMI-DADE COULD SEE MORE ACTIVITY THAT IN
THE PREVIOUS DAYS.

&&

GARCIA
Hazardous weather outlook, Jun 6, 4:30 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
430 AM EDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ068-072-074-062200-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
430 AM EDT SUN JUN 6 2004

.DAY ONE...TODAY

...STRONG THUNDERSTORMS POSSIBLE INLAND WITH A MODERATE RISK OF
LIGHTNING...
...MODERATE RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS...

AN UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD TO
STRONG THUNDERSTORMS MAINLY INLAND FROM THE COAST THIS AFTERNOON.
THESE THUNDERSTORMS WILL MOVE NORTH TO NORTHEAST AND AFFECT MAINLY
THE INTERIOR AND NORTHEAST PORTIONS OF THE AREA.

LOCALLY HEAVY RAINS WITH GUSTY WINDS AND POSSIBLE SMALL HAIL CAN BE
EXPECTED. LIGHTNING WILL BE FREQUENT AT TIMES. THOSE SPENDING TIME
OUTDOORS SHOULD SEEK SHELTER IF A THUNDERSTORM APPROACHES THIS
AFTERNOON.

IN THE ADJACENT COASTAL WATERS...THERE IS A MODERATE RISK OF
WATERSPOUTS DEVELOPING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...MODAY THROUGH SATURDAY

THUNDERSTORMS CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING
STRIKES THE MAIN WEATHER HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FLZ063-066-067-069>071-073-075-062200-
EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
430 AM EDT SUN JUN 6 2004

.DAY ONE...TODAY

...STRONG THUNDERSTORMS THIS AFTERNOON WITH A MODERATE RISK OF
LIGHTNING...

A WEAK UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD
TO THE DEVELOPMENT OF STRONG THUNDERSTORMS THIS AFTERNOON MAINLY IN
THE INTERIOR OF SOUTH FLORIDA.

FREQUENT LIGHTNING WILL BE THE MAIN HAZARD BUT LOCALLY HEAVY RAINS
MAY OCCUR ALONG WITH POSSIBLE SMALL HAIL. THOSE SPENDING TIME
OUTDOORS TODAY SHOULD SEEK SHELTER IF THUNDERSTORMS APPROACH.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM ACTIVITY CAN BE EXPECTED TO DEVELOP EACH DAY WITH
LIGHTNING THE MAIN WEATHER HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 6, 12:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1246 PM EDT SUN JUN 6 2004

FLZ072-061715-
BROWARD METROPOLITAN-
1246 PM EDT SUN JUN 6 2004

AT 146 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
THE LOXAHATCHEE WILDLIFE REFUGE MOVING SOUTH AT 10 MPH. THIS STORMS
WILL AFFECT THE CITIES OF PARKLAND...CORAL SPRINGS...MARGATE AND
COCONUT CREEK THROUGH 215 PM. VERY HEAVY DOWNPOURS...WIND GUSTS TO
40 MPH AND NUMEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS
STORMS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:22 PM EDTSevere Thunderstorm WarningMFLMiami-Dade23 min
Jun 6, 2:48 PM EDTSevere Thunderstorm WarningMFLMiami-Dade27 min
Jun 6, 2:56 PM EDTSpecial Marine WarningMFL49 min
Jun 6, 6:00 PM EDTSpecial Marine WarningMFL45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.